Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Dynamics of a plant-herbivore model with toxin-induced functional response

1. School of Mathematics and System Sciences & LMIB, Beihang University, Beijing, 100191
2. Department of Mathematics, Purdue University, West Lafayette, IN 47907-1395

Traditional functional responses for plant-herbivore interactions do not take into account explicitly the effect of plant toxin. However, considerable evidence suggests that toxins set upper limits on food intake for many species of herbivorous vertebrates. In this paper, a mathematical model for plant-herbivore interactions mediated by toxin-determined functional response is studied. The model consists of three ordinary differential equations describing one herbivore population and two plant species with different toxicity levels. The effect of plant toxicity on herbivore's intake rate is incorporated explicitly in the model by assuming an increased handling time. The dynamical behaviors of the model are analyzed and the results are used to examine the influence of toxin-determined intake in the community composition of plant species. The bifurcation analysis presented in this paper suggests that the toxin-mediated functional response may have dramatic effects on plant-herbivore interactions.
  Article Metrics

Keywords functional response; plant toxicity; bifurcation.; coexistence; plant-herbivore model; extinction

Citation: Ya Li, Z. Feng. Dynamics of a plant-herbivore model with toxin-induced functional response. Mathematical Biosciences and Engineering, 2010, 7(1): 149-169. doi: 10.3934/mbe.2010.7.149


This article has been cited by

  • 1. Linus Gog, Heiko Vogel, Sue Hum-Musser, Jason Tuter, Richard Musser, Larval Helicoverpa zea Transcriptional, Growth and Behavioral Responses to Nicotine and Nicotiana tabacum, Insects, 2014, 5, 3, 668, 10.3390/insects5030668
  • 2. Ya Li, Yumei Xue, Dynamical behavior of a food chain model with prey toxicity, Applied Mathematics and Computation, 2014, 242, 551, 10.1016/j.amc.2014.05.088

Reader Comments

your name: *   your email: *  

Copyright Info: 2010, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved